Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 228, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2012, 5:55 PM EDT for Boone County, Carroll County, Gallatin County, Kentucky; Ohio County, Switzerland County, Indiana. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 27, 2012, 6:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Ohio County, IN, Switzerland County, IN, Boone County, KY, Carroll County, KY, Gallatin County, KY
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:06 PM EDT | TSTM WND DMG | 5 Ssw Brooksburg, KY | PARTIAL ROOF RIPPED OFF OF A GARAGE ON CULLS RIDGE ROAD NEAR BEDFORD |
| Jul 27, 6:15 PM EDT | TSTM WND GST 45 | Kymeso Carrollton 2e, KY | |
| Jul 27, 6:17 PM EDT | TSTM WND DMG | Burlington, KY | 12 INCH DIAMETER TREE DOWN |
| Jul 27, 6:22 PM EDT | TSTM WND GST 62 | Carrollton, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
756
WUUS51 KILN 272155
SVRILN
INC115-155-KYC015-041-077-272245-
/O.NEW.KILN.SV.W.0228.120727T2155Z-120727T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
555 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN NORTHERN KENTUCKY...
CARROLL COUNTY IN NORTHERN KENTUCKY...
GALLATIN COUNTY IN NORTHERN KENTUCKY...
OHIO COUNTY IN SOUTHEAST INDIANA...
SWITZERLAND COUNTY IN SOUTHEAST INDIANA...
* UNTIL 645 PM EDT.
* AT 551 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MANCHESTER TO 5 MILES NORTH OF MADISON
INDIANA...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
RISING SUN...
CARROLLTON...
BURLINGTON...
VEVAY...
OAKBROOK...
WARSAW...
UNION...
IN ADDITION...AVONBURG...PETERSBURG...BEAR BRANCH...HARTFORD...
FRENCH...FAIRVIEW...PATE AND MOOREFIELD ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 40 AND 74 IN KENTUCKY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWESTERN OHIO.
&&
LAT...LON 3874 8526 3870 8521 3893 8521 3893 8514
3896 8512 3894 8512 3895 8506 3901 8490
3903 8488 3906 8490 3914 8475 3906 8465
3878 8466 3877 8477 3871 8480 3860 8507
3858 8521 3874 8534
TIME...MOT...LOC 2155Z 279DEG 34KT 3909 8498 3874 8545
$$
HATZOS4 follow-up statements
519
WWUS51 KILN 272207
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT FRI JUL 27 2012
INC115-155-KYC015-041-077-272245-
/O.CON.KILN.SV.W.0228.000000T0000Z-120727T2245Z/
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-
607 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GALLATIN...CARROLL...BOONE...OHIO AND SWITZERLAND COUNTIES...
AT 604 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PATE TO LOCUST...MOVING
SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
CARROLLTON...VEVAY...RISING SUN...BURLINGTON...WARSAW...OAKBROOK AND
UNION.
IN ADDITION...PATE...BRAYTOWN...ALLENSVILLE...PRESTONVILLE...
ABERDEEN...JACKSONVILLE...MOUNT STERLING AND CENTER SQUARE ARE NEAR
THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3874 8526 3870 8521 3893 8521 3893 8514
3896 8512 3894 8512 3895 8506 3901 8490
3903 8488 3906 8490 3914 8475 3906 8465
3878 8466 3877 8477 3871 8480 3860 8507
3858 8521 3874 8534
TIME...MOT...LOC 2208Z 282DEG 42KT 3896 8498 3871 8521
$$
HATZOS978
WWUS51 KILN 272222
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT FRI JUL 27 2012
INC115-155-KYC015-041-077-272245-
/O.CON.KILN.SV.W.0228.000000T0000Z-120727T2245Z/
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-
622 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GALLATIN...CARROLL...BOONE...OHIO AND SWITZERLAND COUNTIES...
AT 617 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RABBIT HASH TO
CARROLLTON...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
WARSAW...BURLINGTON...OAKBROOK AND UNION.
IN ADDITION...WORTHVILLE...FRANCISVILLE...PATRIOT...EAGLE STATION...
CARSON...BIG BONE...STEELE BOTTOM AND HUEYS CORNERS ARE NEAR THE PATH
OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3874 8534 3874 8526 3870 8521 3881 8521
3886 8514 3893 8512 3901 8490 3903 8488
3906 8490 3914 8475 3906 8465 3878 8466
3877 8477 3871 8480 3870 8487 3860 8507
3858 8521
TIME...MOT...LOC 2222Z 282DEG 42KT 3891 8479 3863 8507
$$
HATZOS216
WWUS51 KILN 272236
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT FRI JUL 27 2012
INC115-155-KYC015-041-077-272245-
/O.CON.KILN.SV.W.0228.000000T0000Z-120727T2245Z/
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-
636 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GALLATIN...CARROLL...BOONE...OHIO AND SWITZERLAND COUNTIES...
AT 634 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BEAVERLICK TO LANGSTAFF...MOVING
EAST AT 45 MPH.
THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF BOONE...CARROLL...
GALLATIN...OHIO AND SWITZERLAND COUNTIES...INCLUDING US ROUTES 42 AND
127 AT STATE ROUTE 562...CARSON...EAGLE STATION...NAPOLEON...RYLE...
VERONA AND GLENCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3874 8534 3874 8526 3870 8521 3882 8494
3892 8491 3899 8466 3878 8466 3877 8477
3871 8480 3870 8487 3860 8507 3858 8521
3863 8523
TIME...MOT...LOC 2237Z 278DEG 38KT 3888 8467 3865 8506
$$
HATZOS412
WWUS51 KILN 272245
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT FRI JUL 27 2012
INC115-155-KYC015-041-077-272255-
/O.EXP.KILN.SV.W.0228.000000T0000Z-120727T2245Z/
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-
645 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR GALLATIN...CARROLL...BOONE...
OHIO AND SWITZERLAND COUNTIES HAS EXPIRED...
ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PORTIONS OF
CARROLL...GALLATIN...AND BOONE COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 3874 8534 3874 8526 3870 8521 3882 8494
3892 8491 3899 8466 3878 8466 3877 8477
3871 8480 3870 8487 3860 8507 3858 8521
3863 8523
TIME...MOT...LOC 2245Z 278DEG 38KT 3887 8456 3864 8495
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:51 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 27, 4:51 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 451 PM EDT FRI JUL 27 2012 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH EAST ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE NORTHWEST THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LATEST SURFACE ANALYSIS IS SHOWING A LOW PRESSURE CENTERED OVER CENTRAL INDIANA WITH A COLD FRONT TRAILING DOWN INTO SOUTHERN ILLINOIS. THE AIRMASS OUT AHEAD OF THIS IS NOT AS UNSTABLE AS WE HAVE BEEN SEEING THE PAST FEW DAYS...BUT FORCING ALONG AND AHEAD OF THE FRONT COMBINED WITH ML CAPES IN THE 1000-1500 J/KG HAVE BEEN ENOUGH TO PRODUCE FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY ACROSS EASTERN PORTIONS OF INDIANA THIS AFTERNOON. THE LOW IS FORECAST TO PUSH EAST ACROSS OUR AREA THROUGH THIS EVENING...WITH THE TRAILING COLD FRONT WORKING EAST ACROSS SOUTHERN PORTIONS OF OUR FA THROUGH THE OVERNIGHT HOURS. DEEP LAYER 0-6 KM SHEAR WILL REMAIN IN THE 20-30 KNOT RANGE THROUGH THE OVERNIGHT HOURS...BUT BOTH THE 0-1 KM AND 0-3 KM SHEAR SHOULD INCREASE THROUGH THE EVENING HOURS AS THE LOW MOVES OUR WAY. HOWEVER...AS WE MOVE THROUGH THIS EVENING...WE WILL BEGIN TO LOSE SOME OF THE INSTABILITY...SO WOULD EXPECT BEST SEVERE CHANCE TO BE ACROSS OUR WESTERN AREAS WHERE LOW LEVEL SHEAR AND INSTABILITY SHOULD BE THE BEST. THE DCAPE IS STILL RELATIVE HIGH...IN EXCESS OF 1000 J/KG ACROSS THE ENTIRE AREA...SO DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT WITH THESE STORMS. AS WE BEGIN TO LOSE THE DAYTIME HEATING...EXPECT AN OVERALL DECREASING TREND IN THE STORMS. HOWEVER...THEY MAY LINGER A LITTLE LONGER INTO THE OVERNIGHT HOURS ACROSS THE SOUTH...UNTIL THE FRONT MOVES THROUGH. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SURFACE HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTHWEST SATURDAY INTO SATURDAY NIGHT. HOWEVER...UNTIL THE MID LEVEL TROUGH AXIS CLEARS THE AREA THROUGH THE AFTERNOON...IT WILL BE TOUGH TO RULE OUT A STRAY THUNDERSTORM OR TWO. THE BEST CHANCE FOR THIS WILL BE ACROSS OUR NORTHEAST WHERE SOME WEAK INSTABILITIES WILL LINGER INTO THE AFTERNOON HOURS. SKIES SHOULD THEN CLEAR THROUGH THE EVENING HOURS AS HIGH PRESSURE CONTINUES TO BUILD IN. WILL TREND HIGHS A TAD COOLER ACROSS THE NORTH ON SATURDAY AS WE SHOULD START TO GET INTO A LITTLE BIT OF WEAK CAA. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY WILL FEATURE SFC HIGH PRESSURE OVERHEAD WITH WNW FLOW ALOFT. LOW LEVEL FLOW BEGINS TO TURN BACK AROUND TO THE SOUTHWEST...SO SOME 90 DEGREE READINGS MAY SNEAK TOWARD THE SOUTHWEST...BUT HUMIDITY WILL BE ON THE LOW SIDE. 00Z ECMWF WAS THE ONLY MODEL SHOWING A SHORTWAVE TROUGH DIVING INTO THE AREA SUNDAY NIGHT...SO HAVE EXCLUDED ITS QPF IN THE FORECAST. A GRADUAL PATTERN CHANGE TAKES PLACE NEXT WEEK AS TELECONNECTIONS FROM THE NORTHERN LATITUDES HELP GRADUALLY DEEPEN THE EAST COAST TROUGH AND PUSH THE DOMINANT PLAINS RIDGE BACK TOWARD THE WEST. A SERIES OF DISTURBANCES IN NORTHWEST FLOW ALOFT SHOULD PROVIDE INTERMITTENT CHANCES OF THUNDERSTORMS. TRACK AND TIMING IS OBVIOUSLY AN ISSUE IN THIS TYPE OF PATTERN...BUT MODELS CONTINUE TO HONE INTO THE LATE MONDAY TO LATE TUESDAY TIME FRAME FOR A SFC COLD FRONT TO PUSH THROUGH THE AREA. HAVE 40 POPS SPREADING EAST THROUGH THIS TIME...THEN DROPPING SLIGHTLY FOR THE WEDNESDAY AND THURSDAY PERIOD. WITH LITTLE TEMPERATURE ADVECTION DURING MOST OF THE WEEK... TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL...WITH SOME INCREASE IN HUMIDITY. BY FRIDAY...BOTH THE 00Z AND 12Z ECMWF FLATTEN THE UPPER LEVEL FLOW PATTERN SOMEWHAT...ALLOWING WARMER TEMPERATURES TO SURGE EAST. HAVE LEANED TOWARD THIS SOLUTION...VERSUS THE STRONGER LONGWAVE TROUGH NOTED BY THE GFS. LOWERED POPS TO 20 PERCENT FRIDAY GIVEN UNCERTAINTY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GREAT LAKES THIS AFTERNOON WILL PIVOT SE ACRS THE REMAINDER OF THE GREAT LAKES TONIGHT AND SATURDAY. THIS WILL SLOWLY PUSH A WEAK AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT SOUTHEAST THROUGH THE REGION. THE APPROACH OF THIS DISTURBANCE AND PREFRONTAL CONVERGENCE AHEAD OF THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACRS THE AREA EARLY THIS AFTN. MODELS SUGGEST THAT MULTICELLULAR THUNDERSTORMS COULD CONGEAL INTO BOWING SEGMENTS WITH POSSIBLE TWO ROUND OF CONVECTION MOVING OVER THE REGION. AS SUCH...BELIEVE THUNDERSTORM CHANCES ARE HIGH ENOUGH TO WARRANT AT ALL TAF SITES. HOWEVER...EXACT TIMING IS STILL DIFFICULT AT THIS POINT AND HAVE THUS GONE WITH A PREDOMINANT VCTS WITH TEMPO MVFR AND THUNDER. WILL AMENDMENT TAFS ACCORDINGLY FOR WIND AND/OR HAIL PER RADAR OBSERVATIONS. FOR THE OVERNIGHT HOURS...CONVECTION SHOULD PUSH TO THE EAST/SOUTHEAST THIS EVENING. STILL CAN NOT RULE OUT A SHOWER OR STORM OVERNIGHT WITH THE DISTURBANCE STILL IN THE REGION...BUT CHANCES ARE LOW ENOUGH TO NOT MENTION ATTM. OF GREATER CONCERN WILL BE LOW LEVEL MOISTURE ADVECTING SOUTH AROUND WEAK LOW PRESSURE/COLD FRONT. THIS MOISTURE...COMBINED WITH WEAK COLD AIR ADVECTION...HAS THE POTENTIAL TO REALIZE ITSELF AS A STRATUS DECK LATE TONIGHT INTO SATURDAY MORNING. SOME MVFR/IFR VSBYS WILL BE POSSIBLE AS WELL AND HOW LOW THESE BECOME WILL DEPEND ON HOW FAST MID LVL CLOUDS EXIT THE REGION BEFORE LOW STRATUS FORMS. HAVE GONE WITH IFR CIGS AND MVFR/IFR VSBYS ATTM. ON SATURDAY...LOW LEVEL MOISTURE/STRATUS SHOULD LIFT INTO VFR CUMULUS AND/OR MODERATE CUMULUS BY SATURDAY AFTERNOON WHILE VSBYS WILL IMPROVE TO VFR AS WELL. CAN NOT RULE OUT A POP UP SHOWER OR STORM ACRS THE ERN TAF SITES...BUT THEN AGAIN...IT IS TOO LOW TO BE CONCERNED ABOUT ATTM. UNDER A NW FLOW ALOFT...SURFACE HIGH PRESSURE IS FORECAST TO BUILD SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SATURDAY NIGHT INTO SUNDAY. .OUTLOOK...THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR OHZ079>082-088. KY...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ098>100. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...SNYDER AVIATION...HICKMAN
Hazardous weather outlook, Jul 27, 5:00 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 PM EDT FRI JUL 27 2012 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-282100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- 500 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. LARGE HAIL WILL BE A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KYZ098>100-OHZ079>082-088-282100- ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 500 PM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...ESPECIALLY IF STORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. AREAS THAT HAD HEAVY RAIN LAST NIGHT WILL BE PARTICULARLY VULNERABLE TO ADDITIONAL FLOODING OR FLASH FLOODING IF HEAVY RAIN OCCURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 27, 5:31 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN BURLINGTON 39.02N 84.72W
07/27/2012 M1.70 INCH BOONE KY TRAINED SPOTTER
FELL IN ABOUT 20 MINUTES.
&&
KURZSpecial weather statement, Jul 27, 5:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT FRI JUL 27 2012
KYZ093-OHZ071-072-077>080-272200-
CAMPBELL KY-BROWN OH-CLINTON OH-HAMILTON OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
531 PM EDT FRI JUL 27 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND...
CLERMONT...SOUTHEASTERN WARREN...SOUTHEASTERN HAMILTON...SOUTHWESTERN
CLINTON...NORTHWESTERN BROWN AND CAMPBELL COUNTIES THROUGH 600 PM
EDT...
AT 530 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MORROW TO PERINTOWN TO MELBOURNE...MOVING EAST
SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WITHAMSVILLE...
BATAVIA...NEW RICHMOND...AMELIA...BLANCHESTER...WILLIAMSBURG...
FAYETTEVILLE...ST. MARTIN...BETHEL...SARDINIA...MOUNT ORAB AND
LYNCHBURG.
ALSO...GOSHEN...WILLOWVILLE...PLEASANT PLAIN...BUTLERVILLE...NEW
PALESTINE...MIDDLEBORO...BLAIRSVILLE AND OWENSVILLE ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3903 8449 3905 8450 3908 8450 3916 8435
3939 8418 3928 8363 3901 8379 3880 8405Local storm report, Jul 27, 5:39 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
539 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG 5 NE AURORA 39.12N 84.83W
07/27/2012 DEARBORN IN PUBLIC
3 SEMI TRUCKS OVERTURNED ON I-275
&&
SNYDERSpecial weather statement, Jul 27, 5:42 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 542 PM EDT FRI JUL 27 2012 INZ059-066-OHZ070-272215- UNION IN-FRANKLIN IN-BUTLER OH- 542 PM EDT FRI JUL 27 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...EASTERN FRANKLIN AND SOUTHEASTERN UNION COUNTIES THROUGH 615 PM EDT... AT 538 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OXFORD TO NEW TRENTON...MOVING EAST AT 30 MPH. WIND GUSTS TO 45 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THESE STORMS. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROSS...SEVEN MILE... HAMILTON...TRENTON...FAIRFIELD AND SOUTH MIDDLETOWN. ALSO...ST. CHARLES...OKEANA...ALERT...MCGONIGLE...SOMERVILLE... LAYHIGH...COLLINSVILLE AND MILLVILLE ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS. LAT...LON 3957 8484 3957 8437 3931 8445 3931 8498 HATZOS
Local storm report, Jul 27, 5:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG CINCINNATI 39.14N 84.51W
07/27/2012 HAMILTON OH AMATEUR RADIO
4 INCH DIAMETER BRANCHES DOWN IN DOWNTOWN CINCINNATI.
&&
KURZLocal storm report, Jul 27, 5:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST N PENNTOWN 39.27N 85.10W
07/27/2012 M57 MPH RIPLEY IN DEPT OF HIGHWAYS
INDOT SENSOR AT I-74 AND IN-101
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:24 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Pendleton | 19 min |
| Jul 26, 9:08 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton, Pendleton | 112 min |
| Jul 26, 9:09 PM EDT | Special Weather Statement | ILN | Mason | 36 min |
| Jul 26, 9:40 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 2 hr |
| Jul 26, 9:59 PM EDT | Flash Flood Warning | ILN | Lewis, Mason | 6 hr |
| Jul 27, 12:13 AM EDT | Flash Flood Warning | ILN | Lewis | 8 hr |
| Jul 27, 12:22 AM EDT | Special Weather Statement | ILN | Lewis, Mason, Robertson | 38 min |
| Jul 27, 12:46 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 4 hr |
| Jul 27, 12:58 AM EDT | Special Weather Statement | ILN | Lewis | 47 min |
| Jul 27, 11:25 AM EDT | Flash Flood Watch | ILN | Lewis, Mason, Robertson | 13 hr |
| Jul 27, 4:47 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Kenton | 28 min |
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton, Pendleton | 35 min |
| Jul 27, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 42 min |
| Jul 27, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 60 min |
| Jul 27, 7:06 PM EDT | Special Weather Statement | ILN | Owen | 24 min |
| Jul 27, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 52 min |
| Jul 27, 7:54 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jul 27, 3:53 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union | 37 min |
| Jul 27, 3:56 PM EDT | Special Weather Statement | ILN | Ripley | 34 min |
| Jul 27, 4:14 PM EDT | Special Weather Statement | ILN | Union | 31 min |
| Jul 27, 4:35 PM EDT | Special Weather Statement | ILN | Dearborn | 25 min |
| Jul 27, 5:15 PM EDT | Special Weather Statement | ILN | Franklin | 30 min |
| Jul 27, 5:25 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 35 min |
| Jul 27, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.